|Decreased sex drive??
Feb 6, 2005
Hi Docs..thx foremost for all your valuable answers. I was diagnosed pos in dec/04. I am noticing my sex drive is slowly getting very low. Can this be hiv related even though I am not talking meds at this time and my cd4 count is the 800 zone. Will some testosterone boost every couple of weeks be helpful and/or will it hinder my hiv status?
Response from Dr. Young
Thanks for your post.
There are multiple causes to low libido among HIV-infected (or HIV-)persons. These range from low testosterone to depression to cardiovascular disease to medication side effects. In general, we'd try to evaluate all of these possibilities before drawing any therapeutic conclusions.
Before you or I can conclude that taking testosterone (or erectile dysfunction drugs for that matter) will help, it would be relevant to know if your testosterone levels are normal or abnormal. In the later case, replacing your testosterone might very well improve your symptoms. BY
what to expect from treatment
Bareback and HIV pos
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.